Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 328, NWS Tulsa, OK

June 30, 2009Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2009, 7:32 AM CDT for Carroll County, Arkansas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2009, 7:32 AM CDT (12:32 UTC)
Expired
Jun 30, 2009, 8:15 AM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Carroll County, AR

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:00 AM CDTTSTM WND DMGAlpena, AR4 TO 5 INCH DIAMETER TREE LIMBS DOWNED. HAIL A LITTLE BIGGER THAN PEAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
2161 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 301232
SVRTSA
ARC015-301315-
/O.NEW.KTSA.SV.W.0328.090630T1232Z-090630T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
732 AM CDT TUE JUN 30 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 815 AM CDT

* AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE...MOVING SOUTHEAST
  AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREEN
  FOREST...RULE...ALPENA...CARROLLTON AND OSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3612 9330 3619 9344 3649 9360 3650 9350
      3650 9330 3649 9329 3633 9329 3632 9328
      3613 9328
TIME...MOT...LOC 1232Z 333DEG 28KT 3647 9337

$$
2 follow-up statements
000 
WWUS54 KTSA 301246
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT TUE JUN 30 2009

ARC015-301315-
/O.CON.KTSA.SV.W.0328.000000T0000Z-090630T1315Z/
CARROLL AR-
746 AM CDT TUE JUN 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EASTERN CARROLL COUNTY...

AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR DENVER...MOVING
SOUTH AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DENVER...GREEN
FOREST...COIN...ALPENA...CARROLLTON...DELMAR AND OSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3613 9332 3617 9340 3647 9350 3650 9340
      3650 9330 3649 9329 3633 9329 3632 9328
      3614 9328
TIME...MOT...LOC 1247Z 339DEG 21KT 3642 9335

$$
000 
WWUS54 KTSA 301314
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 AM CDT TUE JUN 30 2009

ARC015-301324-
/O.EXP.KTSA.SV.W.0328.000000T0000Z-090630T1315Z/
CARROLL AR-
814 AM CDT TUE JUN 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY EXPIRES
AT 815 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

LAT...LON 3613 9332 3617 9340 3647 9350 3650 9340
      3650 9330 3649 9329 3633 9329 3632 9328
      3614 9328
TIME...MOT...LOC 1314Z 339DEG 21KT 3627 9328

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:25 AM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 30, 3:25 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
325 AM CDT TUE JUN 30 2009

.DISCUSSION...
ONGOING CONVECTION JUST NORTHEAST OF FORECAST AREA RESIDING ALONG
850MB THETA-E GRADIENT WITH THIS UPGLIDE ZONE FORECAST TO REMAIN
ALONG FORECAST AREA PERIPHERY THROUGH THE MORNING. SURFACE
BOUNDARY WILL SLIDE THROUGH THE FORECAST AREA MARKING A ZONE OF
POOLING HIGHER DEWPOINTS ALONG WITH WEAK SURFACE CONVERGENCE BY
AFTERNOON. THIS FORCING ALONG WITH WEAK SYNOPTIC LIFT WITHIN
FAVORABLE REGION OF UPPER JET ENTERING BASE OF EASTERN U.S. TROUGH
WILL LIKELY SUPPORT A ROUND OF AFTERNOON AND EVENING STORMS. AMPLE
INSTABILITY ALONG WITH DEEPLY MIXED SUB CLOUD LAYER WILL PROMOTE
STRONG TO SEVERE DOWNBURSTS. A ZONE OF HIGHER PRECIP CHANCES MAY
BE DEFINED IN UPDATED FORECASTS AS LOCATION OF SURFACE BOUNDARY
BECOMES MORE CLEAR.

LOWER DEWPOINTS WILL BE THE MAIN IMPACT FOLLOWING THE BOUNDARY
WITH DAYTIME HIGHS ABOVE NORMAL WEDNESDAY AND ESPECIALLY THURSDAY
AS SOUTHERLY FLOW RETURNS. HEAT IMPACTS WILL BE LESSENED BY THE
LOWER DEWPOINTS ALLOWING MORE EFFICIENT OVERNIGHT COOLING AND
LESSER HEAT INDEX VALUES.

MODEL CONSENSUS APPEARS TO BE INCREASING TOWARD A MORE PROGRESSIVE
FLOW PATTERN DEVELOPING BY LATE WEEK THROUGH THE HOLIDAY WEEKEND.
THIS WILL ALLOW SEVERAL DAYS OF MCS ACTIVITY TO DEVELOP ACROSS THE
CENTRAL PLAINS...AND POSSIBLY SAG SOUTHWARD INTO THE SOUTHERN
PLAINS OVER THE WEEKEND INTO EARLY NEXT WEEK. THE LATEST ECMWF IS
NOTICEABLY LESS AGGRESSIVE IN BUILDING THE UPPER HIGH DURING THIS
TIMEFRAME AS IN PREVIOUS RUNS...AND SHOULD THIS TREND IN MODEL
SOLUTIONS CONTINUE THEN COOLER TEMPS AND HIGHER PRECIP CHANCES ARE
LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   97  69  96  73 /  10  10  10  10
FSM   96  69  96  68 /  20  10  10  10
MLC   97  68  97  71 /  20  10   0  10
BVO   97  62  96  67 /  10  10  10  10
FYV   91  62  90  64 /  20  10  10  10
BYV   90  63  89  65 /  30  10  10  10
MKO   95  65  96  69 /  20  10  10  10
MIO   96  62  94  68 /  20  10  10  10
F10   96  68  97  72 /  20  10  10  10
HHW   97  67  97  71 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....07
Hazardous weather outlook, Jun 30, 5:03 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 AM CDT TUE JUN 30 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
439 AM CDT TUE JUN 30 2009

...THREAT OF SEVERE STORMS TODAY EXTREME EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EXTREME EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...LATE AFTERNOON.

DANGEROUS HEAT.
RISK...LIMITED.
AREA...TULSA METRO AREA.
ONSET...MID AFTERNOON.

DISCUSSION...
A WEAK FRONTAL BOUNDARY JUST NORTH OF OUR REGION EARLY
THIS MORNING WILL DRIFT SOUTH TODAY TO A POSITION NEAR
INTERSTATE 40 THIS EVENING. THIS BOUNDARY COUPLED WITH
ENHANCED DEW POINTS IN EXTREME EASTERN OKLAHOMA AND WEST
CENTRAL AND NORTHWEST ARKANSAS MAY BE ENOUGH TO FUEL
A FEW SEVERE STORMS IN THE LATE AFTERNOON OR EARLY EVENING
HOURS. THE PRIMARY THREAT WILL BE DAMAGING WIND.

THE HEAT INDEX WILL REACH 100-102 THIS AFTERNOON
IN THE TULSA METRO AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN EXTENDED PERIOD OF UPPER NORTHWEST FLOW WILL BRING
INTERVALS OF CONVECTIVE STORM COMPLEXES FROM KANSAS INTO
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY THROUGH
MONDAY. IT APPEARS THAT FAR NORTHERN AND NORTHEASTERN AREAS
WILL BE MOST VULNERABLE DURING THIS PERIOD.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 30, 7:16 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 AM CDT TUE JUN 30 2009

ARZ002-301300-
CARROLL AR-
716 AM CDT TUE JUN 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CARROLL

AT 716 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM OAK GROVE TO 14 MILES NORTH OF BEAVER...MOVING
SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...ALPENA...OAK GROVE...OAK HILL...PLEASANT RIDGE...
BERRYVILLE...EUREKA SPRINGS...OSAGE...GREEN FOREST...DELMAR...
CONNOR...CARROLLTON...CABANAL...RULE...COIN...URBANETTE...GRANDVIEW
AND BEAVER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3612 9329 3613 9333 3633 9370 3650 9381
      3650 9345 3648 9340 3629 9328 3613 9328
TIME...MOT...LOC 1216Z 333DEG 24KT 3644 9344 3666 9384

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:16 AM CDTSpecial Weather StatementTSACarroll44 min
Jun 30, 2:11 PM CDTSpecial Weather StatementTSACarroll49 min
Jun 30, 2:19 PM CDTSevere Thunderstorm WarningTSACarroll36 min
Jun 30, 4:15 PM CDTSpecial Weather StatementTSAWashington30 min
Jun 30, 4:49 PM CDTSevere Thunderstorm WarningTSAWashington26 min
Jun 30, 5:14 PM CDTSpecial Weather StatementTSAWashington31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.